Neonatal Migratory Polycyclic Erythema of Urticaria Associated with Alprostadil: A Case Report

Main Article Content

Thitinun Ruknoo
Jintakarn Kasemsri Na Ayutthaya
Krittiya Stonsaovapak

Abstract

The aim of this study was to report a case of neonatal migratory polycyclic erythema of urticaria associated with alprostadil. A full-term male neonate with complex heart disease was diagnosed. The patient had a Taussig-Bing anomaly, transposition of the great arteries (TGA), large subpulmonic ventricular septal defect (VSD), large patent ductus arteriosus (PDA), severe coarctation and interrupted aortic arch. The patient developed an adverse drug reaction during alprostadil infusion. Following the reaction, alprostadil was administered at sequentially reduced doses, and the patient eventually became tolerant of alprostadil. The patient successfully continued therapy with no further reactions or recurrences. No adverse drug reactions developed during infusion until the patient was discharged from the hospital and was transferred to a tertiary care hospital for cardiothoracic surgery.

Downloads

Download data is not yet available.

Article Details

How to Cite
1.
Ruknoo T, Kasemsri Na Ayutthaya J, Stonsaovapak K. Neonatal Migratory Polycyclic Erythema of Urticaria Associated with Alprostadil: A Case Report. BKK Med J [Internet]. 2020Sep.25 [cited 2021Sep.25];16(2):211. Available from: https://he02.tci-thaijo.org/index.php/bkkmedj/article/view/224357
Section
Case Report

References

1. Heymann MA. Pharmacologic use of prostaglandin E1 in infant with congenital heart disease. Am Heart J. 1981 Jun;101(6):837–43.
2. Cucerea M, Simon M, Moldovan E, Ungureanu M, Marian R, Suciu L. Congenital Heart Disease Requiring Maintenance of Ductus Arteriosus in Critically Ill Newborns Admitted at A Tertiary Neonatal Intensive Care Unit. J Crit Care Med. 2016 Oct 1;2(4):185–91.
3. Akkinapally S, Hundalani SG, Kulkarni M, Fernandes CJ, Cabrera AG, Shivanna B, et al. Prostaglandin E1 for maintaining ductal patency in neonates with ductal-dependent cardiac lesions. Cochrane Neonatal Group, editor. Cochrane Database Syst Rev [Internet]. 2018 Feb 27 [cited 2019 Jul 3]; Available from: http://doi.wiley.com/10.1002/14651858.CD011417.pub2
4. Tálosi G, Katona M, Túri S. Side-effects of long-term prostaglandin E 1 treatment in neonates. Pediatr Int. 2007 Jun;49(3):335–40.
5. Lewis AB, Freed MD, Heymann MA, Roehl SL, Kensey RC. Side effects of therapy with prostaglandin E1 in infants with critical congenital heart disease. Circulation. 1981 Nov;64(5):893–8.
6. Alhussin W, Verklan MT. Complications of Long-Term Prostaglandin E1 Use in Newborns With Ductal-Dependent Critical Congenital Heart Disease: J Perinat Neonatal Nurs. 2016;30(1):73–9.
7. Carter EL, Garzon MC. Neonatal urticaria due to prostaglandin E1. Pediatr Dermatol. 2000 Feb;17(1):58–61.
8. Young GJ, Harter N, Luu M. An unusual migratory polycyclic eruption after administration of prostaglandin E in a neonate. JAAD Case Rep. 2016 Sep;2(5):377–9.
9. Wheless L, Murray LE, Siddiqui F, Byers JD. Re: An unusual migratory polycyclic eruption after administration of prostaglandin E in a neonate. JAAD Case Rep. 2017 Jul;3(4):342–3.
10. Rao J, Campbell ME, Krol A. The Harlequin Color Change and Association with Prostaglandin E1. Pediatr Dermatol. 2004 Sep;21(5):573–6.
11. Sharata H, Postellon DC, Hashimoto K. Subcutaneous fat necrosis, hypercalcemia, and prostaglandin E. Pediatr Dermatol. 1995 Mar;12(1):43–7.
12. Eichenfield LF, editor. Textbook of neonatal dermatology. Philadelphia: Saunders; 2001. 528 p.
13. Greaves MW, Yamamoto S, Mahzoon B. The mast cell: interrelationships between histamine and prostaglandins. Clin Exp Dermatol. 1976 Dec;1(4):327–9.
14. Sondergaard J, Greaves MW. PROSTAGLANDIN E1: EFFECT ON HUMAN CUTANEOUS VASCULATURE AND SKIN HISTAMINE. Br J Dermatol. 1971 May;84(5):424–8.
15. Stone DM, Frattarelli D a. C, Karthikeyan S, Johnson YR, Chintala K. Altered prostaglandin E1 dosage during extracorporeal membrane oxygenation in a newborn with ductal-dependent congenital heart disease. Pediatr Cardiol. 2006 Jun;27(3):360–3.